Alert archive / South Carolina / Special Weather Statements in 2015
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at Aug 6, 2015, 7:16 PM EDT for Clarendon County, Orangeburg County, South Carolina. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2015, 7:16 PM EDT (23:16 UTC)
- Expired
- Aug 6, 2015, 8:15 PM EDT
- In force
- 59 min
- Issued by
- NWS Columbia, SC
Counties Clarendon County, SC, Orangeburg County, SC
The radar
The Columbia radar (KCAE), 89 km from the middle of the area, began a volume at 23:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 11.3 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 619 J/kg
- Mixed-layer CIN
- -67 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
711
WWUS82 KCAE 062316
SPSCAE
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
716 PM EDT THU AUG 6 2015
SCZ031-036>038-070015-
CLARENDON-CALHOUN-SUMTER-ORANGEBURG-
716 PM EDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CALHOUN...
CLARENDON...SOUTHWESTERN SUMTER...SOUTHEASTERN RICHLAND AND
SOUTHEASTERN ORANGEBURG COUNTIES...
AT 715 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF EASTOVER TO NEAR MILEY...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANNING...HOLLY HILL...SUMMERTON...BOWMAN...ELLOREE...SANTEE...
PINEWOOD...CAMERON...EUTAWVILLE...ROWESVILLE...PAXVILLE...VANCE...
LAKEWOOD AND PRIVATEER.
LAT...LON 3377 7999 3372 7997 3350 8010 3348 8015
3346 8015 3345 8022 3330 8025 3327 8030
3328 8035 3326 8036 3326 8043 3329 8049
3333 8050 3327 8063 3331 8092 3375 8063
3375 8061 3386 8056 3384 7991
TIME...MOT...LOC 2315Z 303DEG 28KT 3381 8055 3299 8110
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at Aug 6, 5:40 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Aug 6, 5:40 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 540 PM EDT THU AUG 6 2015 .SYNOPSIS... AN UPPER TROUGH AND INCREASING MOISTURE WILL LEAD TO GREATER PRECIPITATION CHANCES TODAY INTO FRIDAY...FOLLOWED BY DRIER AIR RETURNING FOR THE WEEKEND. A FRONT MAY AFFECT THE REGION EARLY NEXT WEEK. && .NEAR TERM /UNTIL 6 AM FRIDAY MORNING/... SHOWER AND THUNDERSTORM ACTIVITY CONTINUES TO INCREASE ACROSS THE AREA AS THE LINE OF CONVECTION MOVES INTO THE AREA FROM THE WEST. SEVERAL OF THE THUNDERSTORMS HAVE REACHED SEVERE LIMITS WITH ALL REPORTS THUS FAR COMING FROM DAMAGING WINDS. HAVE BEEN ISOLATED REPORTS OF SMALL HAIL WITH THE LARGEST SIZE SO FAR BEING ONE HALF INCH. LINE OF THUNDERSTORMS CURRENTLY WITH THE TROUGH RUN FROM CENTRAL NEWBERRY COUNTY THROUGH BURKE COUNTY. EXPECT THE THUNDERSTORMS TO CONTINUE MARCHING ACROSS THE AREA OVER THE NEXT SEVERAL HOURS AND MOVE EAST OF THE AREA LATE THIS EVENING. SEVERE THUNDERSTORM WATCH 475 REMAINS IN EFFECT THROUGH 10 PM. AS THE TROUGH MOVES EAST OF THE AREA OVERNIGHT CONVECTION WILL DIMINISH...HOWEVER WITH LIFT AHEAD OF THE APPROACHING UPPER TROUGH AND LOW LEVEL CONVERGENCE ALONG AND AHEAD OF THE SURFACE BOUNDARY COMBINED WITH HIGH MOISTURE IN PLACE EXPECT CHANCE OF SHOWERS AND THUNDERSTORMS OVERNIGHT. CONCERN FOR FLOODING REMAINS MAINLY ACROSS THE 5 POINTS AND SURROUNDING AREA. ONE TO TWO INCHES OF RAIN IN THE BASIN YESTERDAY COMBINED WITH UP TO AN INCH ALREADY TODAY...PLUS MORE CELLS TO THE WEST HAVE RESULTED IN ISSUING A FLASH FLOOD WARNING THROUGH 730 PM FOR THE COLUMBIA AND SURROUNDING AREAS. && .SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/... STRONG SHORT WAVE TROUGH MOVING THROUGH THE REGION DURING THE MORNING. SURFACE FRONTAL BOUNDARY MOVING SOUTH ACROSS THE AREA DURING THE AFTERNOON. POPS HIGH IN THE MORNING THEN DECREASING IN THE AFTERNOON AS STRONGEST LIFT MOVES EAST OF THE AREA. DRIER ATMOSPHERE FOR SATURDAY. WEAK COOL ADVECTION BEHIND THE FRONT AND DEPARTING LOW EXPECTED TO KEEP TEMPS DOWN TO NEAR CLIMATOLOGY SATURDAY. && .LONG TERM /SUNDAY THROUGH THURSDAY/... MODELS INDICATE UPPER RIDGE WILL SHIFT BACK TO THE WEST SOME...WITH UPPER TROUGH DEEPENING OVER THE E CONUS...EARLY TO MID NEXT WEEK. THIS ALONG WITH SOME EXPECTED INCREASE IN MOISTURE AND INDICATIONS OF A POSSIBLE FRONT SUGGESTS TREND TOWARDS INCREASING POPS. GENERALLY ACCEPTED BLEND OF GUIDANCE. && .AVIATION /21Z THURSDAY THROUGH TUESDAY/... WIDESPREAD CONVECTION TO AFFECT THE TAF SITES INTO THE EVENING. AIRMASS MODERATELY UNSTABLE WITH AN UPPER LEVEL DISTURBANCE CROSSING THE REGION THROUGH 07/02Z. CHANCES FOR SHRA/TSRA WILL CONTINUE OVERNIGHT THEN GRADUALLY DIMINISH ON FRIDAY FROM WEST TO EAST AS THE UPPER LEVEL DISTURBANCE MOVES TO THE COAST. EXTENDED AVIATION OUTLOOK...MVFR OR IFR CONDITIONS POSSIBLE IN LATE NIGHT AND EARLY MORNING FOG. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && 99
Hazardous weather outlook, Aug 6, 3:30 PM EDT, 3 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 330 PM EDT THU AUG 6 2015 GAZ040-063>065-077-SCZ018-020>022-025>031-035>038-041-071930- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-LEE-AIKEN- SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- 330 PM EDT THU AUG 6 2015 ...SEVERE THUNDERSTORM WATCH 475 IN EFFECT UNTIL 10 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ015-016-071930- LANCASTER-CHESTERFIELD- 330 PM EDT THU AUG 6 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Aug 6, 6:51 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
651 PM EDT THU AUG 6 2015
SCZ015-016-021-022-027>029-031-038-062345-
LEXINGTON-LEE-CLARENDON-RICHLAND-FAIRFIELD-SUMTER-CHESTERFIELD-
LANCASTER-KERSHAW-
651 PM EDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LEE...EAST CENTRAL
LEXINGTON...NORTHEASTERN CLARENDON...SOUTHEASTERN FAIRFIELD...
SUMTER...SOUTHEASTERN LANCASTER...KERSHAW...NORTHEASTERN RICHLAND AND
CHESTERFIELD COUNTIES...
AT 650 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 8 MILES SOUTHEAST OF PAGELAND TO NEAR SOUTH
CONGAREE...AND MOVING EAST AT 25 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
COLUMBIA...SUMTER...CAYCE...FOREST ACRES...CAMDEN...CHERAW...
BISHOPVILLE...DENTSVILLE...WOODFIELDS...SOUTH SUMTER...PAGELAND...
PINE RIDGE...KERSHAW...CHESTERFIELD...ELGIN...ARCADIA LAKES...
EASTOVER...MILLWOOD...FORT JACKSON AND LUGOFF.
LAT...LON 3384 7990 3390 8110 3482 8043 3480 7993
3449 7991 3449 8005 3436 8029 3432 8024
3437 8018 3432 8017 3423 8011 3415 8015
3399 7989 3395 7998 3388 7994 3389 7988
TIME...MOT...LOC 2250Z 266DEG 9KT 3470 8026 3388 8113
!Local storm report, Aug 6, 6:57 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
657 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0636 PM TSTM WND DMG SPRINGFIELD 33.50N 81.28W
08/06/2015 ORANGEBURG SC 911 CALL CENTER
DISPATCH REPORTED POWERLINES DOWN IN
SPRINGFIELD.
&&
WRSLocal storm report, Aug 6, 6:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
659 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 PM TSTM WND DMG 1 NNE LIVINGSTON 33.57N 81.11W
08/06/2015 ORANGEBURG SC 911 CALL CENTER
DISPATCH REPORTED A COUPLE OF TREES DOWN
BETWEEN NORTH AND NEESES.
&&
WRSLocal storm report, Aug 6, 7:02 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
702 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0448 PM TSTM WND DMG 7 NNE THOMSON 33.56N 82.46W
08/06/2015 MCDUFFIE GA PUBLIC
TREES DOWN ALONG THE LINCOLNTON HIGHWAY AND
FISH DAM ROAD.
&&
DALocal storm report, Aug 6, 7:08 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE COLUMBIA SC
708 PM EDT THU AUG 6 2015
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0628 PM TSTM WND DMG 4 SE GASTON 33.78N 81.05W
08/06/2015 LEXINGTON SC LAW ENFORCEMENT
HIGHWAY PATROL REPORTED TREES DOWN AT PINE
PLAIN ROAD AND GUS STURKIE ROAD.
&&
WRSSpecial weather statement, Aug 6, 7:16 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
716 PM EDT THU AUG 6 2015
SCZ031-036>038-070015-
CLARENDON-CALHOUN-SUMTER-ORANGEBURG-
716 PM EDT THU AUG 6 2015
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHEASTERN CALHOUN...
CLARENDON...SOUTHWESTERN SUMTER...SOUTHEASTERN RICHLAND AND
SOUTHEASTERN ORANGEBURG COUNTIES...
AT 715 PM EDT...A LINE OF STRONG THUNDERSTORMS WAS ALONG A LINE
EXTENDING FROM 9 MILES SOUTHEAST OF EASTOVER TO NEAR MILEY...AND
MOVING SOUTHEAST AT 30 MPH.
WIND GUSTS OF 35 TO 45 MPH ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
MANNING...HOLLY HILL...SUMMERTON...BOWMAN...ELLOREE...SANTEE...
PINEWOOD...CAMERON...EUTAWVILLE...ROWESVILLE...PAXVILLE...VANCE...
LAKEWOOD AND PRIVATEER.
LAT...LON 3377 7999 3372 7997 3350 8010 3348 8015
3346 8015 3345 8022 3330 8025 3327 8030
3328 8035 3326 8036 3326 8043 3329 8049
3333 8050 3327 8063 3331 8092 3375 8063
3375 8061 3386 8056 3384 7991
TIME...MOT...LOC 2315Z 303DEG 28KT 3381 8055 3299 8110The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 8:00 PM EDT | Special Weather Statement | CAE | Lexington | 60 min |
| Aug 6, 1:31 PM EDT | Special Weather Statement | CAE | Lancaster, Newberry | 59 min |
| Aug 6, 2:27 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 33 min |
| Aug 6, 2:56 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 34 min |
| Aug 6, 3:00 PM EDT | Special Weather Statement | CAE | Chesterfield, Fairfield, Lancaster | 60 min |
| Aug 6, 3:55 PM EDT | Severe Thunderstorm Warning | CAE | Lexington, Newberry, Richland, Saluda | 35 min |
| Aug 6, 4:06 PM EDT | Severe Thunderstorm Warning | CAE | McCormick | 54 min |
| Aug 6, 4:32 PM EDT | Severe Thunderstorm Warning | CAE | Chesterfield, Fairfield, Kershaw, Lee, Lexington, Richland and 1 more | 58 min |
| Aug 6, 4:50 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Barnwell, Edgefield, Lexington, McCormick, Saluda | 55 min |
| Aug 6, 5:07 PM EDT | Special Weather Statement | CAE | Newberry | 38 min |
| Aug 6, 5:12 PM EDT | Severe Thunderstorm Warning | CAE | Edgefield, Fairfield, Lexington, McCormick, Newberry, Richland and 1 more | 48 min |
| Aug 6, 5:32 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 118 min |
| Aug 6, 5:36 PM EDT | Special Weather Statement | CAE | Lee, Richland, Sumter | 54 min |
| Aug 6, 5:46 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Richland, Sumter | 44 min |
| Aug 6, 5:48 PM EDT | Severe Thunderstorm Warning | CAE | Aiken, Bamberg, Barnwell, Edgefield, Lexington, Orangeburg and 1 more | 57 min |
| Aug 6, 6:01 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield, Kershaw, Lancaster | 44 min |
| Aug 6, 6:35 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Richland | 40 min |
| Aug 6, 6:42 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 33 min |
| Aug 6, 6:43 PM EDT | Severe Thunderstorm Warning | CAE | Calhoun, Lexington, Orangeburg | 47 min |
| Aug 6, 6:49 PM EDT | Areal Flood Advisory | CAE | Aiken, Calhoun, Lexington, Orangeburg, Richland | 116 min |
| Aug 6, 6:51 PM EDT | Special Weather Statement | CAE | Chesterfield, Kershaw, Lee, Richland, Sumter | 54 min |
| Aug 6, 7:03 PM EDT | Severe Thunderstorm Warning | CAE | Kershaw, Lee | 42 min |
| Aug 6, 7:29 PM EDT | Flash Flood Warning | CAE | Lexington, Richland | 2 hr |
| Aug 6, 4:38 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 37 min |
Nearby
Special Weather Statements in South Carolina, 2015Every special weather statement in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.